It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-12-2008, 03:56 AM   #1
Newbie
(female)
 
Join Date: Mar 2008
Location: Boise, ID
Posts: 9
pink2813 HB User
Unhappy too much Armour so why am I gaining weight?

I have recently (past 6 mo.) had a slow but steady weight gain. I'm putting on about 1-2 pounds per month, when my weight has been very steady for years. I was diagnosed hypo about 4 years ago and my levels had become stable on 90mg of Thyroid Armour. I then moved to a new town...didn't get a doctor, etc. I recently started feeling so badly that I found a doc, he told me I'm taking too much Armour. (after tsh test) Wouldn't it seem like I'd be losing weight instead of gaining? Do some of the same symptoms occur no matter which way I'm off balance? My symptoms had me thinking I wasn't taking ENOUGH! Symptoms are: weight gain, FOG BRAIN, fatigue, nervousness, trembling, weakness.

My problem is that he told me not to change my meds right now as I'm going in for full hysterectomy in a week...I'm so miserable. Encouragement?

 
Old 03-12-2008, 07:45 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,317
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: too much Armour so why am I gaining weight?

If your MD tested only TSH, he cannot possibly know whether your dose is too high, too low, or just right. Armour nearly always suppresses TSH, which is fine as long as the free thyroid hormones are in optimal range. My own TSH has never been higher than .02 on a range where .3 is minimum, but my free Ts are well within the normal range.

My guess is your dose might be too low, not too high. Insist that your MD order free T4 and free T3 tests for you. That's the only way to tell if your dose is right.

 
Sponsors Lightbulb
   
Old 03-13-2008, 08:27 AM   #3
Junior Member
(female)
 
Join Date: Jan 2008
Location: Mentone, CA
Posts: 11
nicglo12 HB User
Re: too much Armour so why am I gaining weight?

Hi! I agree that more information is needed. FT3 and FT4 levels are in order; I've learned here that a TSH alone on Armour means little. I can say that I have had the experience of gaining weight on too much Armour. I also had fatigue, heart pounding, difficulty breathing, anxiety, and "dropsy" (I was constantly dropping things). My dose was decreased from 75mg to 45mg, and I have started to lose weight. The other symptoms are much better as well. I also started on b12 shots, which has helped. I am due for my first blood draw after decreasing my dose next week; it should be interesting! Best of luck to you; please keep us posted. Be well.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Switching from Armour to levothyroxine, has anyone done this successfully? SandieRC Thyroid Disorders 8 11-14-2009 02:19 PM
Synthroid/ Armour help! Doog Thyroid Disorders 4 12-28-2008 09:48 PM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 08:24 AM
Weight Gain with Armour/Synthroid sixx788 Thyroid Disorders 3 06-24-2007 03:01 AM
Questions about Armour & my throid #'s LeighJ Thyroid Disorders 2 01-15-2006 01:04 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (226), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!